Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Can synthroid cause heart fluttering?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1741 Questions
Question
Can synthroid cause heart fluttering? Taking 50mcg synthroid and diagnosed with gastritis. Sometimes feel like my heart is in my throat. Happens all day
Posted Mon, 23 Dec 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Chakravarthy Mazumdar 6 days later
Brief Answer: Synthroid can cause fluttering Detailed Answer: Hi, At this point it is important to check the thyroid status. I suggest you to check Serum TSH, Free T4 and Free T3. Ideally the doctor should check if the optimum value of T4 is reached before he continues / reduce the dose of Synthroid. Yes if the synthroid induced hyperthyroidism is a possibility and it can cause heart palpitations. You may start Omeprazole along with Synthroid but with a gap of at least 4 hours. Please note that synthroid absorption is increased by fasting and decreased by foods such as soybean flour, cotton seed meal, walnuts, dietary fiber, calcium, and calcium fortified juices.
Above answer was peer-reviewed by
 
Follow-up: Can synthroid cause heart fluttering? 4 hours later
Ever since increasing to 25 to 50, ive been feeling very weak and muscle weakness and dizziness. Should i go back to 25. Its been 2 weeks since i incrrased
 
 
Answered by Dr. Chakravarthy Mazumdar 16 hours later
Brief Answer: yes Detailed Answer: HI, If I were your treating doctor I agree to reduce the dose from 50 to 25.
Above answer was peer-reviewed by
 
Follow-up: Can synthroid cause heart fluttering? 10 hours later
Past 2 days ive felt normal in a long time. Ill see if weakness comes back and then ill decrease
 
 
Answered by Dr. Chakravarthy Mazumdar 19 hours later
Brief Answer: get back if you have other issues Detailed Answer: OK. You can get back to me then. Inform your doc about reduced dose.
Above answer was peer-reviewed by
 
Follow-up: Can synthroid cause heart fluttering? 2 days later
I have some sort of blister on my penis. Do you know the cause of this ? Is it herpes? Is that why my cbc was low ?
 
 
Answered by Dr. Chakravarthy Mazumdar 6 hours later
Brief Answer: Describe blister on penis Detailed Answer: Hi, Do you have fever? Do you have pain over the blister? Do you have body pains? Do you discharge pus from the penis? What is the CBC (blood counts) now?
Above answer was peer-reviewed by
 
Follow-up: Can synthroid cause heart fluttering? 8 hours later
No i dont have a fever or pain over the blister. I am getting a std panel test today and ill follow up on results in the next few days
 
 
Answered by Dr. Chakravarthy Mazumdar 15 hours later
Brief Answer: Not to worry Detailed Answer: If you do not have pain or any other symptoms. You should not worry. Anyway if the results are due let me know about them.
Above answer was peer-reviewed by
 
Follow-up: Can synthroid cause heart fluttering? 18 hours later
Besides these, i also get these feelings where my heart is coming out of my mouth or a big drop. It happens for a few seconds, but scary. Then i get real bloated and just belch for no reason. I dont have any chest pains. Is this caused by stress or my gastritis ? I had echo and ekg done back in septemeber and came out normal
 
 
Answered by Dr. Chakravarthy Mazumdar 5 hours later
Brief Answer: Could be gastritis plus stress Detailed Answer: Stress induced gastritis is a common entity amongst normal population. Add Ranitidine or Proton pump inhibitors to your regular medication. Ask your doctor about them. Get an EKG done while you have the symptoms, confirm it is not related to heart. EKG may not be useful if there are no symptoms.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor